When I started writing this blog, one of the things I wanted it to do was give a peek inside the day to day life of a Brand Manager. The thinking is that it would be helpful for aspiring marketers, students, agencies and anyone else that would like to get inside the head of a BM. I’m hoping to do this type of post every once in awhile so you can see the variety but here is Day 1:
Thursday, April 24, 2008:
6:00 AM – Woke up to my Chumby and quickly checked out the weather forecast and google news. Fed Wilson (my 90 pound Lab) and checked my BlackBerry and Gmail while waiting for him to get done. Had a great comment from Pete Blackshaw so I approved that and crafted a response before getting ready for the day.
7:30 AM -Off to Saatchi & Saatchi X to meet with my Account Supervisor Jared Meisel. Spent the next 90 minutes going through our yearly retainer, tracking where we were coming in with hours and seeing what projects we needed to finish before the end of the fiscal year (June 30th). We knocked that out in 60 minutes (thanks to Apple Fritters from Ricks Backery) so we tackled initial planning on the FY 09/10 retainer.
9:00 AM - Spent the next 90 minutes in a great presentation from P&G’s Marketing Director for First Moment of Truth (FMOT). Learned the latest P&G proprietary learning on in-store marketing….very cool stuff.
10:30 AM - Creative review on some upcoming projects. Gave input to my team in NYC
11:00 AM – Drove back to the P&G Office and spent a couple of minutes finishing up feedback requests for some people I work with in Cincinnati. Aligned my boss to the creative that I just saw at Saatchi.
12:00 PM – Lunch time with the Fem Care team at my favorite local Mexican restaurant, La Huerta. You come back smelling like your fajitas, but not a better $5 lunch out there.
1:00 PM – A little after lunch RSS reading. Jotted down a couple of notes for this post so I would forget the morning.
1:30 PM – More creative reviews for an upcoming meeting and then phone calls to my counterpart at Wal-Mart marketing.
2:00 PM – Time for data analysis. We just had a really cool promotion where we put Wal-Mart on the Prilosec NASCAR at Texas Motor Speedway in early April. Time to calculate media value, Point of Sale $ and begin talk on ROI
3:00 PM – Gotta love Powerpoint. If there is one thing a BM spends time at, it is getting ready for presentations. Need to pull together a ppt for an upcoming meeting. Spent 45 minutes creating the template for my agency and then sent it off to them to fill in the details.
3:45 PM – About to head off to Saatchi for more meetings on upcoming deliverables. Spend 30 minutes talking with my manager about work she needs finished before next week, along with discussion about upcoming travel.
4:15 PM – Shut down the computer and head off to end my day where it began with the agency. Creative discussions go great so the team finishes up with margaritas at Jose’s on Dickson St at 5 PM. Cindy decides to join us since spring has finally arrived. Not a bad finish to the day.
So there it is…my first look inside the life of a BM. I have to admit, this day was pretty low key in terms of meetings. A lot more work time then usual for sure.
Now what do you think? Did you find it interesting to hear about a typical day? Or was this nothing more than a diary entry for me? If you liked it, I will be sure to do it again. if not, consider this a grand experiment gone bad!